Follow
Share

Hello, my 63 year old dad is acting increasingly erratic. My mom passed away 4 years ago, and I know he is still grieving but I have no clue how to help. My dad is addicted to oxycodone/oxycontin, xanax, valium etc. He also drinks. Before my mom passed away this was a problem. Now it's just made worse. My dad drives with all this in his system and sees nothing wrong with it because "the doctor prescribed it", He is isolated and becoming more antisocial. It's gotten to the point I don't like him around my kids at all because he's so mean to them when he's coming down off medicine. I am an only child with literally no family other than my kids and my husband around. I have no idea where to go for help. I feel bad for my dad being so lonely but he's either a real jerk or out of it. I am unable to really even have a conversation with him anymore.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Thank you. I forgot to mention that calling his doctor was the first thing I did. He just gave me a list of medicines he prescribed and how often he's supposed to take them. His doctor was useless in helping. I think his doctor get a kickback based on how many Rx's he writes. I went to see his doctor once for a broken finger and he tried to give me Xanax.
Helpful Answer (0)
Report

Do you have his POA? If so, call the prescribing Dr. He has to be getting those pills from somewhere. But they'll only talk to you if you have POA.

Other than that all you can do is detach from him. You don't need to have that kind of tornado roaring through your life or the life of your family. Deal with him as little as possible. I'm assuming from what you wrote that he lives alone.

There's nothing we can do about the alcoholics/addicts in our lives. We can't get them to do anything. They can't be forced. All we can do is take care of ourselves and how we deal with it.
Helpful Answer (0)
Report

Call his Dr and state your concerns..
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.